Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Memphis, TN

August 6, 2005Crockett County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2005, 5:34 PM CDT for Crockett County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2005, 5:34 PM CDT (22:34 UTC)
Expired
Aug 6, 2005, 6:03 PM CDT
In force
29 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Crockett County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:45 PM CDTTSTM WND DMGAlamo, TNTREES DOWN THROUGHOUT CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 062233
SVRMEG
TNC033-062300-
/O.NEW.KMEG.SV.W.0182.050806T2234Z-050806T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF ALAMO...OR ABOUT 16 MILES WEST OF HUMBOLDT...AND
  MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3572 8908 3590 8907 3591 8927 3579 8938

$$
2 follow-up statements
000 
WWUS54 KMEG 062245
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT SAT AUG 6 2005

TNC033-062300-
/O.CON.KMEG.SV.W.0182.000000T0000Z-050806T2300Z/
CROCKETT TN-
545 PM CDT SAT AUG 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
CROCKETT COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAURY CITY...OR ABOUT 14 MILES EAST OF RIPLEY. THIS
STORM WAS NEARLY STATIONARY.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3572 8908 3590 8907 3591 8927 3579 8938

$$
000 
WWUS54 KMEG 062303
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
603 PM CDT SAT AUG 6 2005

TNC033-062313-
/O.EXP.KMEG.SV.W.0182.000000T0000Z-050806T2300Z/
CROCKETT TN-
603 PM CDT SAT AUG 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR CROCKETT COUNTY EXPIRES AT 600
PM CDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3572 8908 3590 8907 3591 8927 3579 8938

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 6, 2:00 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 PM CDT SAT AUG 6 2005

.DISCUSSION...

REMNANTS OF A COLD FRONT WILL MOVE OVER THE AREA TONIGHT AS AN UPPER
LEVEL LOW ALONG THE GULF COAST BEGINS TO MOVE NORTHWARD. THE
COMBINATION OF THESE TWO SYSTEMS WILL HELP TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH. A FEW OF THESE
THUNDERSTORMS MAY BE SEVERE LIKE YESTERDAY WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREAT.

THE UPPER LEVEL LOW WILL CONTINUE TO CAUSE HAVOC WITH THE WEATHER
THROUGH THE MIDDLE OF NEXT WEEK AS IT MOVES SLOWLY NORTHWARD THROUGH
ALABAMA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS THE MIDSOUTH WITH THE EASTERN SECTIONS OF THE CWA SEEING THE
BEST CHANCES. WILL GO WITH A RANGE OF 20-50 POPS DURING THIS TIME
WITH THE HIGHEST IN THE EAST. EXPECT TEMPERATURES TO BE A TAD COOLER
DUE TO THE SCATTERED CONVECTION WITH HIGHS IN THE UPPER 80S TO LOWER
90S DURING THIS TIME.

BY THE END OF NEXT WEEK...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
AREA. STILL EXPECT DIURNAL CONVECTION TO OCCUR. WILL CONTINUE WITH
20-30 POPS. TEMPERATURES WILL ALSO WARM BACK UP INTO THE MID 90S FOR
HIGHS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE

KRM
Hazardous weather outlook, Aug 6, 4:00 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT SAT AUG 6 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
400 PM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TONIGHT. A
FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY
SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER...
SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.

In the hours before

Special weather statement, Aug 6, 4:44 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CDT SAT AUG 6 2005

TNZ049-088-089-062215-

FAYETTE TN-SHELBY TN-TIPTON TN-
444 PM CDT SAT AUG 6 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE...SHELBY AND
TIPTON COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF
BOLTON TO 12 MILES NORTHEAST OF ARLINGTON AT 444 PM CDT...MOVING
NORTH AT 10 MPH. THESE STORMS ARE PRODUCING VERY HEAVY
RAIN...DANGEROUS LIGHTNING...AND WIND GUSTS TO 45 MPH. DRIVERS ON
INTERSTATE 40 FROM EXIT 18 TO EXIT 35 ARE LIKELY TO EXPERIENCE
REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, Aug 6, 4:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
451 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
08/06/2005                   SHELBY             TN   TRAINED SPOTTER

            TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER

&&

DSV
Local storm report, Aug 6, 5:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
08/06/2005                   SHELBY             TN   TRAINED SPOTTER

            TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER

0455 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0502 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

&&

DSV
Local storm report, Aug 6, 5:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
08/06/2005                   SHELBY             TN   TRAINED SPOTTER

            TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER

0455 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0502 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0509 PM     HAIL             JACKSON                 35.63N 88.83W
08/06/2005  0.25 INCH        MADISON            TN   TRAINED SPOTTER

0512 PM     HAIL             CORINTH                 34.94N 88.52W
08/06/2005  0.88 INCH        ALCORN             MS   TRAINED SPOTTER

            GUSTS ESTIMATED OVER 60 MPH BREAKING BRANCHES AND BLOWING
            OVER TREES

&&

DSV
Local storm report, Aug 6, 5:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
08/06/2005                   SHELBY             TN   TRAINED SPOTTER

            TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER

0455 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0502 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0509 PM     HAIL             JACKSON                 35.63N 88.83W
08/06/2005  0.25 INCH        MADISON            TN   TRAINED SPOTTER

0512 PM     HAIL             CORINTH                 34.94N 88.52W
08/06/2005  0.88 INCH        ALCORN             MS   TRAINED SPOTTER

            GUSTS ESTIMATED OVER 60 MPH BREAKING BRANCHES AND BLOWING
            OVER TREES

0525 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING

&&

DSV
Local storm report, Aug 6, 5:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
531 PM CDT SAT AUG 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ARLINGTON               35.28N 89.66W
08/06/2005                   SHELBY             TN   TRAINED SPOTTER

            TWO 60 FOOT TREES...12 INCHES IN DIAMETER...BLOWN OVER

0455 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0502 PM     TSTM WND DMG     CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREES DOWN

0509 PM     HAIL             JACKSON                 35.63N 88.83W
08/06/2005  0.25 INCH        MADISON            TN   TRAINED SPOTTER

0512 PM     HAIL             CORINTH                 34.94N 88.52W
08/06/2005  0.88 INCH        ALCORN             MS   TRAINED SPOTTER

            GUSTS ESTIMATED OVER 60 MPH BREAKING BRANCHES AND BLOWING
            OVER TREES

0525 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
08/06/2005                   ALCORN             MS   TRAINED SPOTTER

            SIGNIFICANT STREET FLOODING

0528 PM     HEAVY RAIN       2 N JACKSON             35.66N 88.83W
08/06/2005  0.00 INCH        MADISON            TN   TRAINED SPOTTER

            JUST UNDER AN INCH OF RAIN IN 15 TO 20 MINUTES. HIGHLAND
            AVE 2 MILES NORTH OF INTERSTATE 40 BECOMING IMPASSABLE

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:00 PM CDTSevere Thunderstorm WarningMEGMadison30 min
Aug 6, 5:23 PM CDTSevere Thunderstorm WarningMEGHaywood46 min
Aug 6, 5:28 PM CDTFlash Flood WarningMEGMadison2 hr
Aug 6, 5:35 PM CDTSevere Thunderstorm WarningMEGChester26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.